Missouri, 2016Flash Flooding and Hail in Missouri, May 25 to 26, 2016
May 25 to 26, 2016 · NWS EAX · 66 events in 12 counties and zones
A few late evening storms moved through northwest Missouri, bringing small hail and some isolated minor wind damage. The next day, on May 26, a more significant severe weather event occurred on May 26 when several strong storms, including a couple well organized supercells moved into eastern Kansas and western Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 66
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few late evening storms moved through northwest Missouri, bringing small hail and some isolated minor wind damage. The next day, on May 26, a more significant severe weather event occurred on May 26 when several strong storms, including a couple well organized supercells moved into eastern Kansas and western Missouri. Along with the widespread severe winds and hail an isolated tornado occurred near Warrensburg, Missouri. This tornado did not produce much, if any, damage and was rated an EF-0.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 25, 5:33 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, May 25, 5:33 PM CST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
633 PM CDT WED MAY 25 2016
.Discussion...
Issued at 342 PM CDT WED MAY 25 2016
Short Term (Today through Friday night):
Showers and thunderstorms from this morning/early afternoon have
dissipated and the remainder of the evening is expected to remain
dry. Convection is expected to develop along a dryline out across
central Kansas late this afternoon and spread eastward tonight.
These storms will be in a weakening phase as they approach the area
however the western portion of the CWA may experience scattered
showers and thunderstorms tonight. Overnight...a shortwave moving
through the base of a trough across the northern Plains will force a
back door front towards the area and showers and thunderstorms are
expected to develop along this front and sink into northern
Missouri. These storms are also expected to be in a weakening phase
as they sink into the CWA. The best chance for severe weather will
occur late tomorrow afternoon into tomorrow night. This will occur
as an upper level trough ejects out into the central High Plains.
This will provide the forcing for thunderstorms to develop along a
dryline out across western Kansas and then move east-northeastward
along a warm front which be progged to extend near the KS/NE border.
All modes of severe weather will be possible west of the area with
hail and damaging winds the main threats across the local area
tomorrow evening into tomorrow night. Storms are expected to
continue into Friday morning. The upper level trough will move into
the central Plains on Friday and weaken as it does. Consequently,
with morning storms helping to limit instability and a weakening
trough, severe potential should be minimized. Thunderstorm chances
are however expected to continue Friday into Friday night.
Extended Term: (Saturday through Wednesday):
The extended period looks to be a continuation of the unsettled
weather pattern. Saturday and Sunday the upper trough will slowly
move through the eastern Plains and into the Midwest continuing
scattered thunderstorm chances through the weekend. By the beginning
of next week the pattern reverts back to a similar one to the one at
the beginning of this week with a trough over the southwestern CONUS
and southwesterly flow aloft across the local area. Several
shortwaves ejecting out ahead of the trough over the southwestern
CONUS will continue scattered thunderstorm chances for the first
half of next week.
&&
.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 633 PM CDT WED MAY 25 2016
VFR conditions will start the evening, but might give way to just
barely MVFR skies as cloud cover out of south central Kansas moves
across western Missouri later this evening, which will also bring
the onset for any VCTS that might bubble up tonight. Confidence on
specific timing is low, but in general think the low level jet
tonight should generate some storms somewhere across western Missouri
late tonight. Then we could have some lower MVFR clouds stick around
through the morning hours before scattering out Thursday afternoon,
just in time for afternoon thunderstorm development. Additionally,
winds Thursday afternoon might get a little gusty as clouds clear and
boundary layer mixing works with a tightening pressure gradient.
&&
.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&
Discussion...73
Aviation...Cutter
Hazardous weather outlook, May 25, 11:52 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CDT WED MAY 25 2016
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1252 PM CDT WED MAY 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT ACROSS THE
OUTLOOK AREA. IF STORMS DO DEVELOP, GUSTY WINDS, SMALL HAIL, AND
LOCALLY HEAVY RAINFALL IS POSSIBLE.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERAL ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY
AND FRIDAY. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE.
GUSTY TO PERHAPS DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS
WITH ANY STRONGER STORM THAT DEVELOPS. LOCALLY HEAVY RAINFALL LEADING
TO POSSIBLE MINOR FLOODING MAY ALSO BE A CONCERN IN AREAS THAT SEE
MULTIPLE ROUNDS OF STORMS.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
Event by event
54 hail, 8 thunderstorm wind, 4 flash flood. Local standard time, as filed.
Hail, Holt
- When
- May 25, 9:45 PM CST
- Where
- Holt County, 2.96 mi NE of Napier
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.080, -95.230
Hail, Holt
- When
- May 25, 9:57 PM CST
- Where
- Holt County, 0.69 mi N of Mound City
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.140, -95.230
Hail, Holt
- When
- May 25, 10:00 PM CST
- Where
- Holt County, 0.69 mi N of Mound City
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -95.230
Hail, Andrew
- When
- May 25, 11:10 PM CST
- Where
- Andrew County, 0.69 mi N of Savannah
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.940, -94.830
Thunderstorm Wind, Andrew
- When
- May 25, 11:10 PM CST to 11:13 PM CST
- Where
- Andrew County, 1.27 mi ENE of Helena
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.930, -94.650
Tree limbs were down in the neighbor's yard. The largest was 2 feet in diameter.
Hail, De Kalb
- When
- May 26, 12:10 AM CST
- Where
- De Kalb County, 1.27 mi ESE of Maysville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.870, -94.360
Hail, Jackson
- When
- May 26, 9:35 AM CST
- Where
- Jackson County, 0.87 mi SE of Fairmont
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.090, -94.420
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 9:40 AM CST
- Where
- Jackson County, Blue Spgs
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.020, -94.280
Hail, Jackson
- When
- May 26, 9:40 AM CST
- Where
- Jackson County, 1.75 mi SW of Independence Mem Arp
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.050, -94.350
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 9:41 AM CST to 9:44 AM CST
- Where
- Jackson County, 1.61 mi W of Lake Tapawingo
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.030, -94.360
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 9:42 AM CST
- Where
- Jackson County, 1.88 mi NNE of Lees Summit Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.004, -94.354
This hail occurred near I-470 and NE Bowlin Road near Lakewood. This report was gathered via social media.
Hail, Jackson
- When
- May 26, 9:42 AM CST
- Where
- Jackson County, 0.87 mi SE of Lake Tapawingo
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.020, -94.320
Hail, Jackson
- When
- May 26, 9:45 AM CST
- Where
- Jackson County, 1.28 mi ESE of Spring Branch
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.090, -94.330
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 9:46 AM CST
- Where
- Jackson County, 2.12 mi SW of Independence Mem Arp
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.050, -94.360
This hail occurred at the Independence Events Center and was gathered via social media.
Hail, Jackson
- When
- May 26, 9:48 AM CST to 9:51 AM CST
- Where
- Jackson County, 0.87 mi SE of Lake Tapawingo
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.020, -94.320
Hail, Jackson
- When
- May 26, 9:49 AM CST to 9:51 AM CST
- Where
- Jackson County, 0.87 mi SE of Fairmont
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.090, -94.420
Hail, Platte
- When
- May 26, 11:37 AM CST to 11:38 AM CST
- Where
- Platte County, 1.75 mi SW of Parkville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -94.720
Hail, Platte
- When
- May 26, 11:40 AM CST
- Where
- Platte County, 1.07 mi E of Parkville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.200, -94.680
Hail, Saline
- When
- May 26, 11:40 AM CST to 11:43 AM CST
- Where
- Saline County, 0.69 mi S of Marshall
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.120, -93.200
Hail, Platte
- When
- May 26, 11:42 AM CST to 11:44 AM CST
- Where
- Platte County, 1.07 mi E of Parkville
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.200, -94.680
This report was gathered via social media.
Hail, Saline
- When
- May 26, 11:43 AM CST to 11:46 AM CST
- Where
- Saline County, 0.69 mi S of Marshall
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.120, -93.200
Thunderstorm Wind, Saline
- When
- May 26, 11:43 AM CST to 11:45 AM CST
- Where
- Saline County, 0.69 mi S of Marshall
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.120, -93.200
A light pole was reported down as a result of strong thunderstorm wind gusts.
Hail, Platte
- When
- May 26, 11:45 AM CST
- Where
- Platte County, 1.07 mi E of Parkville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.200, -94.680
This report was gathered via social media.
Hail, Platte
- When
- May 26, 11:45 AM CST
- Where
- Platte County, 0.54 mi W of Barry
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.250, -94.630
Hail, Platte
- When
- May 26, 11:45 AM CST to 11:46 AM CST
- Where
- Platte County, 1.53 mi NNE of Platte Woods
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.252, -94.664
This hail occurred at the Zona Rosa shopping center.
Hail, Saline
- When
- May 26, 11:45 AM CST to 11:46 AM CST
- Where
- Saline County, 0.69 mi S of Marshall
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.120, -93.200
Hail, Platte
- When
- May 26, 11:50 AM CST
- Where
- Platte County, 2.81 mi S of Linkville
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.280, -94.660
Report received via social media.
Hail, Saline
- When
- May 26, 11:50 AM CST to 11:53 AM CST
- Where
- Saline County, 0.69 mi S of Marshall
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.120, -93.200
This report was gathered via social media. The picture on Twitter showed a hail stone nearly one-half the size of a cassette tape.
Hail, Clay
- When
- May 26, 11:51 AM CST to 11:54 AM CST
- Where
- Clay County, 1.82 mi ENE of (Mkc)ks City Dntn Ar
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.126, -94.567
This hail was reported near I-35 and I-29 near Levee Road.
Hail, Jackson
- When
- May 26, 11:57 AM CST to 11:59 AM CST
- Where
- Jackson County, 1.48 mi NNW of Kansas City
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 39.100, -94.580
This report was gathered via social media.
Hail, Nodaway
- When
- May 26, 11:57 AM CST to 11:59 AM CST
- Where
- Nodaway County, 0.53 mi E of Ravenwood
- Measured
- 1.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.350, -94.670
Hail, Clay
- When
- May 26, 12:00 PM CST to 12:01 PM CST
- Where
- Clay County, 0.36 mi ENE of (Mkc)ks City Dntn Ar
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.122, -94.594
This hail was reported at KC Downtown Airport.
Hail, Jackson
- When
- May 26, 12:03 PM CST
- Where
- Jackson County, 2.1 mi SSW of Kansas City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.051, -94.582
This report was received via Twitter.
Hail, Platte
- When
- May 26, 12:08 PM CST
- Where
- Platte County, 0.87 mi NW of Milton
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.230, -94.640
Hail, Clay
- When
- May 26, 12:08 PM CST to 12:09 PM CST
- Where
- Clay County, 1.75 mi SE of North Kansas City
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 39.130, -94.560
This report was gathered via social media.
Hail, Clay
- When
- May 26, 12:09 PM CST
- Where
- Clay County, 1.07 mi E of Linden
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -94.560
Hail, Jackson
- When
- May 26, 12:09 PM CST
- Where
- Jackson County, 1.75 mi WNW of Sugar Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.130, -94.500
Hail, Platte
- When
- May 26, 12:13 PM CST
- Where
- Platte County, 0.69 mi N of Barry
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.260, -94.620
Hail, Holt
- When
- May 26, 12:15 PM CST
- Where
- Holt County, 0.53 mi E of Oregon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -95.140
Hail, Clay
- When
- May 26, 12:16 PM CST to 12:19 PM CST
- Where
- Clay County, 1.48 mi SSE of North Kansas City
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.130, -94.570
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 12:40 PM CST to 12:45 PM CST
- Where
- Jackson County, 1.72 mi N of Buckner
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 39.155, -94.195
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 12:40 PM CST to 12:45 PM CST
- Where
- Jackson County, 0.54 mi E of Sibley
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.180, -94.190
This report was gathered via social media.
Hail, Jackson
- When
- May 26, 12:45 PM CST to 12:51 PM CST
- Where
- Jackson County, 0.54 mi E of Sibley
- Measured
- 3 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -94.190
Three inch hail was reported at the Jackson County Sheriffs Office.
Thunderstorm Wind, Jackson
- When
- May 26, 12:50 PM CST to 12:53 PM CST
- Where
- Jackson County, 0.54 mi E of Sibley
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -94.190
Jackson County Sheriff reported 2 to 4 inch diameter tree limbs and power lines were down from strong winds.
Hail, Ray
- When
- May 26, 1:07 PM CST to 1:10 PM CST
- Where
- Ray County, 0.53 mi E of Richmond
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.280, -93.970
This report was gathered via social media.
Hail, Platte
- When
- May 26, 2:15 PM CST
- Where
- Platte County, 0.53 mi E of Dearborn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -94.770
Hail, Jackson
- When
- May 26, 2:32 PM CST
- Where
- Jackson County, South Lee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.900, -94.370
Hail, Jackson
- When
- May 26, 3:12 PM CST
- Where
- Jackson County, 0.87 mi SW of East Independence
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.090, -94.380
Hail, Jackson
- When
- May 26, 3:12 PM CST
- Where
- Jackson County, 0.54 mi W of East Independence
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.100, -94.380
Hail, Jackson
- When
- May 26, 3:15 PM CST
- Where
- Jackson County, 0.87 mi SE of Fairmont
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.090, -94.420
This report was gathered via social media.
Hail, Platte
- When
- May 26, 3:17 PM CST
- Where
- Platte County, 0.87 mi SE of Ferrelview
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.310, -94.670
Hail, Platte
- When
- May 26, 3:18 PM CST to 3:21 PM CST
- Where
- Platte County, 1 mi W of Ferrelview
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.320, -94.699
Hail, Platte
- When
- May 26, 3:21 PM CST to 3:24 PM CST
- Where
- Platte County, 0.69 mi S of Ferrelview
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.310, -94.680
Thunderstorm Wind, Johnson
- When
- May 26, 3:22 PM CST to 3:23 PM CST
- Where
- Johnson County, 1.48 mi SSE of Holden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.700, -93.990
A few small tree limbs around 2 to 3 inches were snapped near Holden.
Hail, Platte
- When
- May 26, 3:27 PM CST to 3:28 PM CST
- Where
- Platte County, 2.81 mi S of Linkville
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 39.280, -94.660
Hail, Ray
- When
- May 26, 3:57 PM CST to 4:00 PM CST
- Where
- Ray County, 0.69 mi S of Orrick
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.210, -94.130
Hail, Johnson
- When
- May 26, 4:02 PM CST
- Where
- Johnson County, 0.88 mi SE of Warrensburg
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.760, -93.740
Thunderstorm Wind, Buchanan
- When
- May 26, 4:03 PM CST to 4:05 PM CST
- Where
- Buchanan County, 0.53 mi E of (Stj)st Joseph Mem A
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.770, -94.910
The ASOS at St. Joseph recorded a 59 mph wind gust.
Hail, Johnson
- When
- May 26, 4:09 PM CST to 4:14 PM CST
- Where
- Johnson County, 2.14 mi SSE of Cornelia
- Measured
- 2.5 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 38.620, -93.740
The USAF observer at Whiteman AFB reported tennis ball sized hail.
Flash Flood, Johnson
- When
- May 26, 4:33 PM CST to 5:33 PM CST
- Where
- Johnson County, 3.15 mi S of Warrensburg Arpt to 3.49 mi SW of Warrensburg
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.735, -93.790
Water was running over the road at BB and 200th Road near Warrensburg.
Thunderstorm Wind, Cass
- When
- May 26, 4:37 PM CST to 4:40 PM CST
- Where
- Cass County, 3.47 mi WNW of Belton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.830, -94.593
A large tree was snapped in the Loch Lloyd Community near Belton.
Flash Flood, Platte
- When
- May 26, 4:54 PM CST to 7:54 PM CST
- Where
- Platte County, 0.87 mi SE of Ferrelview to 1.06 mi ESE of Ferrelview
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.310, -94.670
Ferrelview, Missouri officials have evacuated Unicorn Apartments due to high water in the area. It is unclear to what extent, if any damage occurred at the facility due to this flash flooding.
Thunderstorm Wind, Cass
- When
- May 26, 5:00 PM CST to 5:05 PM CST
- Where
- Cass County, 1.08 mi E of Harrelson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.780, -94.480
A 12 inch tree was broken in half near Raymore.
Thunderstorm Wind, Clay
- When
- May 26, 5:01 PM CST to 5:03 PM CST
- Where
- Clay County, 1.41 mi N of Excelsior Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.370, -94.235
A spotter on amateur radio reported a 60 mph wind gust at the intersection of Highway 69 and Highway 92 in Excelsior Springs.
Flash Flood, Platte
- When
- May 26, 5:02 PM CST to 6:02 PM CST
- Where
- Platte County, 0.87 mi NE of Riverside to 1.78 mi SE of Riverside
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.180, -94.610
Running water was reported over the roadway on Route 9 at the Riverside and Parkville city limit.
Flash Flood, Jackson
- When
- May 26, 5:04 PM CST to 7:04 PM CST
- Where
- Jackson County, 0.93 mi SE of Blue Spgs to 0.77 mi SSE of Blue Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.011, -94.268
Water was over the road at Highway 7 and Sunset Road, on block south of Highway 40 in Blue Springs.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 25, 20168 injured · EF4 · 9 events
- Tornado and Hail in Oklahoma, May 25, 2016$20,000 · EF2 · 5 events
- Flash Flooding and Hail in Iowa, May 25 to 26, 2016$450,000 · 1.25 in hail · 34 events
- Damaging Wind in Wisconsin, May 25, 2016$1.5 million · 78 kt wind · 1 event
- Hail and Damaging Winds in Nebraska, May 25, 2016$225,000 · 1 in hail · 7 events
- Hail and Damaging Wind in South Dakota, May 25, 2016$45,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Minnesota, May 25 to 26, 2016$25,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Wisconsin, May 25, 2016$18,000 · 1.25 in hail · 14 events
- Tornadoes and Hail in Minnesota, May 25, 2016$25,000 · EF0 · 6 events
- Hail and Damaging Wind in South Dakota, May 25, 20162.75 in hail · 13 events
- Damaging Winds in South Dakota, May 25, 2016$15,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in North Dakota, May 25, 2016$2,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637512, 637513, 637514, 637515, 637541, 637516, 637517, 637518, 637519, 637521, 637523, 637524, 637525, 637526, 637527, 637528, 637529, 637530, 637531, 637532, 637533, 637891, 637534, 637535, 637536, 637537, 637538, 637539, 637540, 637542, 637544, 637892, 637545, 637543, 637549, 637546, 637550, 637548, 637880, 637547, and more.